Advanced Search
Article Contents
Article Contents

Iterated quasi-reversibility method applied to elliptic and parabolic data completion problems

Abstract Related Papers Cited by
  • We study the iterated quasi-reversibility method to regularize ill-posed elliptic and parabolic problems: data completion problems for Poisson's and heat equations. We define an abstract setting to treat both equations at once. We demonstrate the convergence of the regularized solution to the exact one, and propose a strategy to deal with noise on the data. We present numerical experiments for both problems: a two-dimensional corrosion detection problem and the one-dimensional heat equation with lateral data. In both cases, the method proves to be efficient even with highly corrupted data.
    Mathematics Subject Classification: Primary: 35A15, 35R25, 35R30; Secondary: 35N25.


    \begin{equation} \\ \end{equation}
  • [1]

    G. Alessandrini, L. Del Piero and L Rondi, Stable determination of corrosion by a single electrostatic boundary measurement, Inverse problems, 19 (2003), 973-984.doi: 10.1088/0266-5611/19/4/312.


    G. Alessandrini, L. Rondi, E. Rosset and S. Vessella, The stability for the Cauchy problem for elliptic equations, Inverse problems, 25 (2009), 123004, 47pp.doi: 10.1088/0266-5611/25/12/123004.


    K. A. Ames and L. E. Payne, Continuous dependence on modeling for some well-posed perturbations of the backward heat equation, Journal of Inequalities and Applications, 3 (1999), 51-64.doi: 10.1155/S1025583499000041.


    S. Andrieux, T. N. Baranger and A. Ben Abda, Solving Cauchy problems by minimizing an energy-like functional, Inverse problems, 22 (2006), 115-133.doi: 10.1088/0266-5611/22/1/007.


    M. Azaïez, F. Ben Belgacem and H. El Fekih, On Cauchy's problem: II. Completion, regularization and approximation, Inverse Problems, 22 (2006), 1307-1336.doi: 10.1088/0266-5611/22/4/012.


    A. Ben Abda, J. Blum, C. Boulbe and B. Faugeras, Minimization of an energy error functional to solve a Cauchy problem arising in plasma physics: The reconstruction of the magnetic flux in the vacuum surrounding the plasma in a Tokamak, ARIMA 15 (2012), 37-60.


    L. Baratchart, L. Bourgeois and J. Leblond, Uniqueness results for inverse Robin problems with bounded coefficient, J. Funct. Anal., 270 (2016), 2508-2542, arXiv:1412.3283.doi: 10.1016/j.jfa.2016.01.011.


    F. Ben Belgacem, Why is the Cauchy problem severely ill-posed?, Inverse problems, 23 (2007), 823-836.doi: 10.1088/0266-5611/23/2/020.


    F. Ben Belgacem, D. T. Du and F. Jelassi, Extended-domain-Lavrentiev's regularization for the Cauchy problem, Inverse Problems, 27 (2011), 045005, 27pp.doi: 10.1088/0266-5611/27/4/045005.


    J. Blum, C. Boulbe and B. Faugeras, Reconstruction of the equilibrium of the plasma in a Tokamak and identification of the current density profile in real time, Journal of Computational Physics, 231 (2012), 960-980.doi: 10.1016/j.jcp.2011.04.005.


    Y. Boukari and H. Haddar, A convergent data completion algorithm using surface integral equations, Inverse Problems, 31 (2015), 035011, 21pp.doi: 10.1088/0266-5611/31/3/035011.


    L. Bourgeois, A mixed formulation of quasi-reversibility to solve the Cauchy problem for Laplace's equation, Inverse Problems, 21 (2005), 1087-1104.doi: 10.1088/0266-5611/21/3/018.


    L. Bourgeois, Convergence rates for the quasi-reversibility method to solve the Cauchy problem for Laplace's equation, Inverse Problems, 22 (2006), 413-430.doi: 10.1088/0266-5611/22/2/002.


    L. Bourgeois and J. Dardé, A duality-based method of quasi-reversibility to solve the Cauchy problem in the presence of noisy data, Inverse Problems, 26 (2010), 095016, 21pp.doi: 10.1088/0266-5611/26/9/095016.


    L. Bourgeois and J. Dardé, A quasi-reversibility approach to solve the inverse obstacle problem, Inverse Problems and Imaging, 4 (2010), 351-377.doi: 10.3934/ipi.2010.4.351.


    L. Bourgeois and J. Dardé, The "exterior approach" to solve the inverse obstacle problem for the Stokes system, Inverse Problems and Imaging, 8 (2014), 23-51.doi: 10.3934/ipi.2014.8.23.


    H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext. Springer, New York, 2011.doi: 10.1007/978-0-387-70914-7.


    K. Bryan and L. F. Caudill, Jr., An inverse problem in thermal imaging, SIAM J. Appl. Math., 56 (1996), 715-735.doi: 10.1137/S0036139994277828.


    E. Burman, A stabilized nonconforming finite element method for the elliptic Cauchy problem, Mathematics of Computation, (2016).doi: 10.1090/mcom/3092.


    H. Cao, M. V. Klibanov and S. V. Pereverzev, A Carleman estimate and the balancing principle in the quasi-reversibility method for solving the Cauchy problem for the Laplace equation, Inverse Problems, 25 (2009), 035005, 21pp.doi: 10.1088/0266-5611/25/3/035005.


    S. Chaabane and M. Jaoua, Identification of Robin coefficients by the means of boundary measurements, Inverse problems, 15 (1999), 1425-1438.doi: 10.1088/0266-5611/15/6/303.


    P. G. Ciarlet, The Finite Element Method for Elliptic Problems, Classics in Applied Mathematics, SIAM, 2002.doi: 10.1137/1.9780898719208.


    A. Cimetière, F. Delvare, M. Jaoua and F. Pons, Solution of the Cauchy problem using iterated Tikhonov regularization, Inverse problems, 17 (2001), 553-570.doi: 10.1088/0266-5611/17/3/313.


    G. W. Clark and S. F. Oppenheimer, Quasireversibility methods for non-well-posed problems, Electronic Journal of Differential Equations, 8 (1994), 1-9.


    C. Clason and M. V. Klibanov, The quasi-reversibility method for thermoacoustic tomography in a heterogeneous medium, SIAM Journal on Scientific Computing, 30 (2007), 1-23.doi: 10.1137/06066970X.


    J. Dardé, The 'exterior approach': A new framework to solve inverse obstacle problems, Inverse Problems, 28 (2012), 015008, 22pp.doi: 10.1088/0266-5611/28/1/015008.


    J. Dardé, A. Hannukainen and N. Hyvönen, An $H_text{div}$-Based Mixed Quasi-reversibility Method for Solving Elliptic Cauchy Problems, SIAM J. Numer. Anal., 51 (2013), 2123-2148.doi: 10.1137/120895123.


    H. W. Engl, M. Hanke and A. Neubauer, Regularization of Inverse Problems, Mathematics and its Applications, 375. Kluwer Academic Publishers Group, Dordrecht, 1996.doi: 10.1007/978-94-009-1740-8.


    D. Fasino and G. Inglese, An inverse Robin problem for Laplace's equation: Theoretical results and numerical methods, Inverse problems, 15 (1999), 41-48.doi: 10.1088/0266-5611/15/1/008.


    P. Fernandes and G. Gilardi, Magnetostatic and Electrostatic Problems in Inhomogeneous Anisotropic Media with Irregular Boundary and Mixed Boundary Conditions, Math. Models Methods Appl. Sci., 7 (1997), 957-991.doi: 10.1142/S0218202597000487.


    P. Grisvard, Elliptic Problems in Nonsmooth Domains, Classic in Applied Mathematics, SIAM, 2011.doi: 10.1137/1.9781611972030.


    H. Harbrecht and J. Tausch, On the numerical solution of a shape optimization problem for the heat equation, SIAM J. Sci. Comput., 35 (2013), A104-A121.doi: 10.1137/110855703.


    M. Ikehata and M. Kawashita, The enclosure method for the heat equation, Inverse Problems, 25 (2009), 075005, 10pp.doi: 10.1088/0266-5611/25/7/075005.


    M. V. Klibanov and F. Santosa, A computational quasi-reversibility method for cauchy problems for Laplace's equation, SIAM Journal on Applied Mathematics, 51 (1991), 1653-1675.doi: 10.1137/0151085.


    R. Lattès and J. L. Lions, The Method of Quasi-reversibility: Applications to Partial Differential Equations, American Elsevier Publishing Company, 1969.


    J. Le Rousseau and G. Lebeau, On Carleman estimates for elliptic and parabolic operators. Applications to unique continuation and control of parabolic equations, ESAIM Control Optim. Calc. Var., 18 (2012), 712-747.doi: 10.1051/cocv/2011168.


    R. E. Puzyrev and A. A. Shlapunov, On an Ill-posed problem for the heat equation, Journal of Siberian Federal University, 5 (2012), 337-348.


    E. Sincich, Lipschitz stability for the inverse Robin problem, Inverse problems, 23 (2007), 1311-1326.doi: 10.1088/0266-5611/23/3/027.


    A. N. Tykhonov, Solution of incorrectly formulated problems and the regularization method, Soviet Math. Dokl., 4 (1063).

  • 加载中

Article Metrics

HTML views() PDF downloads(218) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint